Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 1, NWS Brownsville, TX

March 17, 20085 counties in Texas

NWS Brownsville, TX issued this high wind warning at Mar 17, 2008, 4:20 AM CDT for 5 counties in Texas. It took effect at Mar 17, 2008, 10:00 AM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 17, 2008, 4:20 AM CDT (09:20 UTC)
In effect from
Mar 17, 2008, 10:00 AM CDT
Expired
Mar 17, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 3:07 PM CDTNON-TSTM WND DMGBrownsville, TXBROWNSVILLE POLICE DEPARTMENT REPORTS TREE ON POWERLINES AT 112 DEW STREET.
Mar 17, 3:07 PM CDTNON-TSTM WND DMGMcallen, TXHIDALGO COUNTY EMERGENCY MANAGER REPORTS SEVERAL CALLS OF UTILITY POLES ON FIRE DUE TO WIND WHIPPED POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 170921
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CDT MON MAR 17 2008

...VERY STRONG WINDS LIKELY TODAY ACROSS DEEP SOUTH TEXAS...

.AN AREA OF SURFACE LOW PRESSURE OVER THE DESERT SOUTHWEST WILL
DEEPEN AND MOVE EAST ACROSS THE SOUTHERN PLAINS TODAY. THE RESULT
WILL BE VERY STRONG SOUTHEAST TO SOUTH WINDS WHICH WILL DEVELOP
LATER THIS MORNING AND WILL CONTINUE INTO THIS AFTERNOON OVER ALL
OF DEEP SOUTH TEXAS. THE SUSTAINED WIND SPEEDS WILL RANGE FROM 35
TO 40 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH BY THIS AFTERNOON.
THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND EAST OF HIGHWAY
281.  

TXZ250-251-253>257-171730-
/O.UPG.KBRO.HW.A.0001.080317T1500Z-080318T0000Z/
/O.NEW.KBRO.HW.W.0001.080317T1500Z-080318T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
420 AM CDT MON MAR 17 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST TO SOUTH WINDS WITH SUSTAINED SPEEDS BETWEEN 35 AND 40
MPH...WITH GUSTS TO AROUND 50 MPH WILL BE POSSIBLE LATE THIS 
MORNING THROUGH THIS AFTERNOON ACROSS THE HIGH WIND WARNING AREA.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR
OBJECTS THAT COULD BE BLOWN AWAY. ALSO...THE POTENTIAL WIND GUSTS
MAY CAUSE SOME DAMAGE TO ROOFS...BLOW DOWN TREE LIMBS...AND MAY
CAUSE POWER OUTAGES DUE TO DAMAGED POWER LINES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF
40 MPH OR GREATER...OR FREQUENT GUSTS OF 58 MPH OR GREATER ARE
CERTAIN WITHIN THE NEXT 12 TO 24 HOURS.

$$

TXZ248-249-252-171730-
/O.NEW.KBRO.WI.Y.0013.080317T1500Z-080318T0000Z/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
420 AM CDT MON MAR 17 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE DESERT SOUTHWEST
WILL STEADILY INCREASE THE SOUTH TO SOUTHEAST SURFACE WINDS OVER
DEEP SOUTH TEXAS TODAY. THE SOUTHERLY WINDS WILL INCREASE INTO THE 
25 TO 35 MPH RANGE BY THIS AFTERNOON WITHIN THE WIND ADVISORY AREA. 

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR
OBJECTS THAT COULD BE BLOWN AWAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

SPEECE
1 follow-up statement
000 
WWUS74 KBRO 171808
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
108 PM CDT MON MAR 17 2008

...VERY STRONG WINDS CONTINUE THROUGH THE AFTERNOON ACROSS DEEP
SOUTH TEXAS...

.VERY STRONG SOUTHEAST TO SOUTH WINDS WILL CONTINUE UNTIL SUNSET
ACROSS ALL OF DEEP SOUTH TEXAS. THE SUSTAINED WIND SPEEDS WILL
RANGE FROM 25 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH.
THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND EAST OF HIGHWAY
281.

TXZ250-251-253>257-180000-
/O.CON.KBRO.HW.W.0001.000000T0000Z-080318T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
108 PM CDT MON MAR 17 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

SOUTHEAST TO SOUTH WINDS WITH SUSTAINED SPEEDS BETWEEN 30 AND 40
MPH...WITH GUSTS TO AROUND 50 MPH WILL BE POSSIBLE LATE THIS
MORNING THROUGH THIS AFTERNOON ACROSS THE HIGH WIND WARNING AREA.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR
OBJECTS THAT COULD BE BLOWN AWAY. ALSO...THE POTENTIAL WIND GUSTS
MAY CAUSE SOME DAMAGE TO ROOFS...BLOW DOWN TREE LIMBS...AND MAY
CAUSE POWER OUTAGES DUE TO DAMAGED POWER LINES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF
40 MPH OR GREATER...OR FREQUENT GUSTS OF 58 MPH OR GREATER ARE
CERTAIN WITHIN THE NEXT 12 TO 24 HOURS.

$$

TXZ248-249-252-180000-
/O.CON.KBRO.WI.Y.0013.000000T0000Z-080318T0000Z/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
108 PM CDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE DESERT SOUTHWEST
WILL STEADILY INCREASE THE SOUTH TO SOUTHEAST SURFACE WINDS OVER
DEEP SOUTH TEXAS TODAY. THE SOUTHERLY WINDS WILL INCREASE INTO
THE 25 TO 35 MPH RANGE BY THIS AFTERNOON WITHIN THE WIND ADVISORY
AREA.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR
OBJECTS THAT COULD BE BLOWN AWAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high wind warning went out at Mar 17, 4:00 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 17, 4:00 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CDT MON MAR 17 2008

.DISCUSSION...IR SATL IMAGERY SHOWS THE WELL DEVELOPED 500 MB TROUGH
DIGGING ACROSS THE SOUTHWEST AND SOUTH CENTRAL PLAINS STATES THIS
MORNING. THIS FEATURE IS PUSHING GOOD MID LEVEL CLOUD COVER OVER
MUCH OF THE SOUTH CENTRAL PLAINS STATES THIS MORNING.  THE LATEST
KBRO VWP SHOWS A VERY STRONG LLJ AHEAD OF THE TROUGH AXIS WITH A 50
TO 60 KT JET LOCATED FROM 2 TO 6 KFT. THIS WILL LIKELY MIX DOWN
NICELY TO THE SURFACE DRAMATICALLY INCREASING THE SOUTHERLY WINDS
AROUND THE REGION.  WILL UPDATE THE HIGH WIND WATCH TO A HIGH WIND
WARNING ACROSS THE EASTERN FIVE COUNTIES AND WILL ISSUE A WIND
ADVISORY FOR THE WESTERN THREE COUNTIES. THE PGF WILL LIKELY REMAIN
PRETTY STRONG INTO MONDAY NIGHT AND TUESDAY AS THE 500 MB TROUGH AND
ASSOCIATED SURFACE SYSTEM GET CLOSER TO THE REGION. ADDITIONAL WIND
ADVISORIES MAY BE NEEDED AGAIN FOR TUES AS THE COLD FRONT MOVES
THROUGH THE REGION. THE BIG QUESTION WITH THE UPCOMING TROUGH/FRONT
PASSAGE IS WILL ENOUGH MOISTURE AND INSTABILITY ADVECT AHEAD OF THE
FEATURE FOR SIGNIFICANT POPS FOR TUES. THE OVERALL RUN TO RUN MODEL
TRENDS WITH THE ECMWF/GFS AND NAM INDICATE FAIRLY LIMITED MOISTURE
ADVECTION AHEAD OF THIS FEATURE BUT FAIRLY DECENT MUCAPE VALUES WITH
THE GFS SHOWING VALUES FROM 1500-1700 J/KG FROM 00Z TO 12Z TUES.
THE NAM SHOWS A LITTLE MORE UNSTABLE MUCAPES FOR THE SAME PERIOD
RANGING FROM 2000 TO 3000 J/KG. THE GFS/ECMWF AND NAM ALL SHOW
STRONG 500 MB PVA PUSHING INTO BRO CWA ON TUES WHICH MAY OVERCOME
ANY LIMITATIONS IN MOISTURE CONTENT. THE SPC DAY ONE AND TWO
OUTLOOKS MAINTAIN THE SLGT RISK OF SVR WX JUST NORTH OF THE BRO CWA.
SO CONSIDERING THIS...WILL MAINTAIN THE CURRENT POPS AS IS FOR TUES
WITH SOME ISOLD SVR WX POSSIBLE WITH THE FROPA TUES. WILL GO WITH
THE SLIGHTLY WETTER MAV POPS FOR TUES. DESPITE THE AGREEMENT IN THE
MODELS WITH THE TIMING AND STRENGTH OF THE TROUGH PASSAGE...MAV AND
MET TEMPS IN THE SHORT TERM SHOW QUITE A BIT OF DIFFERENCE MAINLY
FOR HIGHS. OVERALL AGREEMENT ON MINS WITH THE MAV AND MET LOOKS
REASONABLE. HOWEVER...MAXES WILL BE A BIT MORE TRICKY FOR TUES AND
WED WITH MET BEING AROUND 10 DEGREES WARMER THAN MAV FOR TUES WITH
THE REVERSE SHOWING UP FOR WED WITH THE MAV HIGH BEING AROUND 10
DEGREES WARMER THAN THE MET. BELIEVE THAT THE MET IS TOO WARM FOR
TUES SO WILL GO WARMER THAN THE MAV BUT COOLER THAN THE MET.  THEN
FOR WED BELIEVE THAT THE MAV IS MORE REPRESENTATIVE THAN THE MET
WHICH APPEARS TOO COOL CONSIDERING THE LEVEL OF DIURNAL HEATING THAT
WILL BE MODIFYING THE POST FRONTAL AIRMASS. FOR THE 3 TO 7 DAY
RANGE...AFTER THE SOUTHWESTERN TROUGH AXIS CLEARS EAST OF THE
REGION...A FAIRLY ZONAL TO WEAK RIDGING 500 MB FLOW WILL PREVAIL
OVER THE SOUTHERN U.S. WHICH WILL MAINTAIN WARM AND DRY CONDITIONS.
THE RUN TO RUN CONSISTENCY OF THE LATEST MEX GFS LOOKS PRETTY GOOD
WITH TEMPS ABOVE CLIMO AND NIL POPS.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE A FEW
HIGH CLOUDS MOVING ACROSS DEEP SOUTH TEXAS EARLY THIS MORNING.
VISIBILITIES WERE NEAR 6SM WITH FOG AT KBRO. KBRO 88D RADAR VAD
WINDS INDICATED MAX WINDS OF 61KTS AT 3000FT. LOW LEVEL WIND SHEAR
TO PERSIST THROUGH 12Z MONDAY BEFORE STRONG WINDS ALOFT BEGIN TO MIX
DOWN WITH DIURNAL HEATING. EXPECT MVFR CEILINGS BETWEEN 12Z AND 18Z
TODAY AS LOW LEVEL MOISTURE INCREASES. STRONG SOUTH WINDS WILL
CONTINUE TO DEVELOP AFTER 18Z WITH MVFR TO VFR CONDITIONS AS THE
PRESSURE GRADIENT CONTINUES TO INCREASE ACROSS THE LOWER TX COAST.
&&

.MARINE...SEAS WERE NEAR 7 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS
AT BUOY020 EARLY THIS MORNING. A TIGHT PRESSURE GRADIENT ACROSS THE
COASTAL WATERS TODAY IN COMBINATION WITH A STRONG LOW LEVEL JET
ACROSS SOUTHWEST TX EXTENDING NORTHWARD ACROSS CENTRAL TX WILL
PROVIDE VERY STRONG SOUTHEAST WINDS ACROSS THE COASTAL WATERS
ESPECIALLY DURING THE AFTERNOON HOURS AS DIURNAL HEATING ALLOWS THE
STRONG WINDS ALOFT TO MIX DOWN. WILL CONTINUE SCA THROUGH THE
AFTERNOON AND REPLACE GALE WATCH WITH GALE WARNING FROM THE LATE
AFTERNOON THROUGH TUESDAY AFTERNOON AS A STORM COMPLEX DEVELOPS
ACROSS NORTHWEST TX TONIGHT AND A STRONGER LOW LEVEL JET IS PROGGED
TO DEVELOP IN RESPONSE. THIS IN COMBINATION WITH THE TIGHT PRESSURE
GRADIENT ACROSS THE COASTAL WATERS WILL KEEP WINDS UP WITH FREQUENT
GUSTS TO GALE FORCE BEFORE A STRONG PACIFIC COLD FRONT MOVES THROUGH
THE COASTAL WATERS TUES AFTERNOON. A LINE OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AND WOULD
NOT BE SURPRISED TO SEE A BOW ECHO SQUALL LINE EVOLVE WITH THE
FRONT. SEAS WILL CONTINUE TO BUILD TO 9 TO 11 FEET OFFSHORE TODAY
AND 10 TO 14 FEET TUESDAY BEFORE THE FRONTAL PASSAGE. WINDS WILL
SHIFT TO THE NORTHWEST AND INCREASE TUES NIGHT IN THE WAKE OF THE
FRONT AND SMALL CRAFT ADVISORIES WILL BE NEEDED WITH GALE WARNINGS
POSSIBLE LATE TUES NIGHT OFFSHORE. WINDS AND SEAS SHOULD BEGIN TO
SUBSIDE WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GULF OF
MEXICO. THE RIDGE SHOULD MOVE EASTWARD THURSDAY ALLOWING AN ONSHORE
FLOW TO PREVAIL THROUGH THE REST OF THE WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  72  84  54 /   0  20  50   0
BROWNSVILLE          85  72  86  54 /   0  20  50   0
HARLINGEN            87  72  86  53 /   0  20  50   0
MCALLEN              90  71  87  52 /   0  20  40   0
RIO GRANDE CITY      90  71  85  47 /   0  20  40   0
SOUTH PADRE ISLAND   82  72  81  54 /   0  20  50   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 10 AM THIS
MORNING TO 7 PM CDT THIS EVENING FOR TXZ248>257. FIRE WEATHER WATCH
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TXZ248>255.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TXZ248-249-252. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7
PM CDT THIS EVENING FOR TXZ250-251-253>257. SMALL CRAFT ADVISORY
UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ130-132-135-150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...61
Hazardous weather outlook, Mar 16, 11:19 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1119 PM CDT SUN MAR 16 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-171015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1119 PM CDT SUN MAR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
TONIGHT. SEAS WILL CONTINUE TO BUILD OFFSHORE RESULTING IN A
HIGH RISK OF RIP CURRENTS ALONG THE LOCAL BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH
TEXAS MONDAY MORNING THROUGH MONDAY EVENING AS LOW PRESSURE OVER WEST
TEXAS CONTINUES TO STRENGTHEN AND A VERY STRONG LOW LEVEL JET CONTINUES
TO DEVELOP ACROSS THE LOWER TEXAS COAST. THIS WILL PROVIDE VERY STRONG
SOUTHEAST TO SOUTH WINDS ESPECIALLY FROM EASTERN PORTIONS OF BROOKS
AND HIDALGO COUNTIES EASTWARD TO THE COAST. A WIND ADVISORY WILL LIKELY
BE NEEDED FOR THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FOR MONDAY.
IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS FROM 10 AM MONDAY TO 7 PM MONDAY AS THE COMBINATION
OF THE STRONG WINDS AND CURED FUELS WILL RESULT IN AN ENHANCED
RISK OF DANGEROUS WILDFIRES.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
THROUGH MONDAY AFTERNOON DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE
WATCH IS IN EFFECT FOR ALL OF THE COASTAL WATERS MONDAY AFTERNOON
THROUGH TUESDAY MORNING. OTHERWISE...SMALL CRAFT ADVISORIES WILL
LIKELY BE EXTENDED FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A
HIGH RISK OF RIP CURRENTS IS LIKELY ALONG THE LOCAL BEACHES MONDAY
AND TUESDAY.

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TUESDAY
PRODUCING SOME STRONG TO SEVERE THUNDERSTORMS MONDAY NIGHT INTO
TUESDAY AHEAD OF THE FRONTAL PASSAGE. A FIRE WEATHER WATCH IS IN EFFECT
FOR DEEP SOUTH TEXAS FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING AS WINDS INCREASE IN THE WAKE OF THE FRONT AND RELATIVE HUMIDITIES
DECREASE AS DRIER AIR FILTERS INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:19 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more25 hr
Mar 16, 7:19 PM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more24 hr
Mar 16, 8:12 PM CDTHigh Wind WatchBROBrooks, Cameron, Hidalgo, Kenedy, Willacy8 hr
Mar 17, 4:20 AM CDTWind AdvisoryBROJim Hogg, Starr, Zapata15 hr
Mar 17, 3:02 PM CDTHigh Surf AdvisoryBROKenedy25 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.